MAUDE Adverse Event Report: RICHARD WOLF GMBH SHARK; INTERNAL SHEATH RESECTOSCOPE 22FR

RICHARD WOLF GMBH SHARK; INTERNAL SHEATH RESECTOSCOPE 22FR
Model Number 8675322
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Rw gmbh considers this mdr/complaint open.A follow up report will be submitted once additional information are available and the investigation has been completed.
 
Event or Problem Description
On september 28, 2020 richard wolf gmbh was informed by richard wolf france about an adverse event.On (b)(6) 2020, during the surgery, the ceramic tip of the internal rotating sheet ch24, "fell into the patient." the tip has separated from the stainless steel sheet.The tip neither twisted nor split.It has "taken off".The rotating jacket was put into service in november 2016.
 
Additional Manufacturer Narrative
The following sections include new or changed information: b4, g6, h2, h3, h6 and h10.During the inspection of the inner shaft, it was found that there is mechanical damage to the shaft.Among other things there is a dent proximally on the shaft tube.The ceramic insulation insert is broken off in one piece at the edge of the shaft tube.A longitudinal crack is visible on the fragment.The bonding of the ceramic insulating insert to the shaft tube is still intact.The user reported that it took about 15 minutes of additional work to recover the broken ceramic insulation insert.We consider this extension of the operating time to be acceptable and not significant.We assume a user error.In the ga-d366 instructions for use, the user is informed about the limited stability as well as the visual and functional checks before and after the application.In chapter 8.1.2 we explicitly deal with the ceramic insulation.Warning! danger of injury! incorrect handling, e.G.Fall, shock, blows or similar mechanical loads can cause hair cracks and / or spalling of the ceramic coating in the distal area of the resectoscope sheath.Injuries of the patient, user or third parties are possible.Mind surface changes and ensure safe handling.Do not use damaged resectoscope sheaths, return damaged sheaths for repair.Check the ceramic insulation at the distal end of the resectoscope sheath for damage before every use.Based on a review of the complaint database, no trends or systemic problems related to a product problem are indicated according to meddev 12-1 rev.8 vigilance 5.1.5.1, we consider this case as a non-notifiable user error as the user has been clearly informed in the instructions for use about the risks and dangers of the ceramic insulation.Richard wolf gmbh (rwgmbh) considers this matter closed.However if rwgmbh receives any additional information a follow up report will be submitted to fda.Richard wolf medical instruments corporation (rwmic is submitting this report on behalf of rwgmbh.

Brand Name
SHARK
Common Device Name
INTERNAL SHEATH RESECTOSCOPE 22FR
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer street 32
knittlingen, 75438
GM  75438
MDR Report Key10758473
Report Number9611102-2020-00023
Device Sequence Number16990470
Product Code FJL
UDI-Device Identifier04055207019641
UDI-Public04055207019641
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K062720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8675322
Device Catalogue Number8675322
Device Lot Number1326669
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2020
Initial Date Received by Manufacturer 09/28/2020
Supplement Date Received by Manufacturer09/28/2020
Initial Report FDA Received Date10/29/2020
Supplement Report FDA Received Date11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1